Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Detectable after 7 years

Sep 11, 2016

Hello Dr. I'm writing from México again, the last time my question was this: I've been positive for 6 years but I have been never undetectable the following are my results: January 2013 VL 176 log 2.2, CD4 1370 37% August 2015 VL 89 log 1.95, CD4 864.57 26.94% February 2016 CV 223 log 2.35, CD4 1320.2 34% I have been with the same treatment because my VL is not enough for a test of resistance. Now in September 2016 my results are: CD4 33.32% 1282.49 and VL 37 log 1.57. My dr told me that we have to continue with the same medicines. Whats your opinion about those results? Please and a thank you.

Response from Dr. Holodniy

You don't indicate what HIV meds you are taking. That said, your CD4 count and percent have been very stable in the normal range despite the persistence of a very low HIV viral load. It is true that your HIV viral load is too low to do a resistance test in the blood plasma. I don't know if this test is available in Mexico, but there is a resistance test that can be performed from the cells in the blood to determine what resistant virus, if any, might be present. This test could help determine whether a change in medication would be required. Because your HIV viral load has never significantly increased and persisted, it makes it very difficult to know what to do. There are 3 possibilities. Add an additional drug to the current combination. Change the complete combination, or do nothing. What your doctor says is not unreasonable given the stable CD4 count and percent over the last several years. It's not optimal, as having the viral load undetectable is what is desired. But that is only going to happen with a change in meds.



Previous
I'm in despair doctor my life stopped
Next
Getting Pregnant With Partner Off Meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement